MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER; CATHETER, CONTINUOUS FLUSH
Catalog Number 606151X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, before the start of the procedure, the physician inspected the packaging of the 125cm large bore 71 catheter (ic71125ug / 31332260) and of the actual large bore catheter.Both were in good condition.After the physician successively delivered a cerebase catheter (unknown catalog / lot #), the large bore catheter, and the prowler 14 dual markers microcatheter (606151x / 31178999) to the lesion site, the coil (unspecified brand) was detached in the target site.When the physician attempted to retract the delivery wire of the coil, the delivery wire was impeded in the tip of the prowler 14 microcatheter tip and could not be retracted.The physician removed the delivery wire and microcatheter from the patient.It was reported that, ¿at this time, the proximal end (not in the patient¿s body) of the large bore catheter was found slightly kinked / bent.The physician only replaced the prowler 14 microcatheter to complete the procedure, which was prolonged by approximately 15 minutes.There was no report of any negative impact to the patient.On (b)(6)2025, additional information was received.Per the information, the procedure was not an adapt (direct aspiration first pass technique) case.The procedure was targeting an aneurysm on the posterior communicating artery (pcom) with moderate vessel tortuosity.The embolic coil used was of an unspecified brand.There was no break in material integrity at the site of the defect, such as cracking or fracture.The information confirmed there was no negative patient impact.The reported 15-minute delay in the procedure was not considered to be clinically significant.Based on the additional information received on 06-mar-2025, the target aneurysm was on the posterior communicating artery (pcom), the prowler 14 microcatheter was removed and replaced.The event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone: (b)(6).Section h.3: the product was received in the product analysis lab on (b)(6)2025.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.A review of manufacturing documentation associated with this lot (31178999) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile prowler 14 dual markers microcatheter was received contained in the decontamination pouch.Visual inspection was performed.The shaft of the microcatheter was found coiled and slightly stretched from 46.0cm to 49.0cm.A y-connector was found attached to the luer hub of the microcatheter and a delivery wire was also inserted through the microcatheter.Microscopic inspection was performed on the coiled and the stretched areas of the microcatheter.No crack nor fracture were found.The inner diameter (id) and outer diameter (od) of the microcatheter were confirmed to be within specifications.The issue reported is confirmed based on the damages found on the microcatheter.With the limited information available and evidence obtained from product investigation, a root-cause of such condition remains unknown; however, it is possible that excessive force could had been inadvertently applied to overcome the impeded condition felt of the delivery wire, resulting in the coiled and stretched conditions of the microcatheter.Also, the failure experienced may have been the result of other factors, either isolated or in combination, such as interaction with other accessory devices, anatomical conditions or other clinical factors experienced during the procedure.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31178999) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent defective devices from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendation and warning: ¿ remove catheter and inspect to verify that it is undamaged.¿ do not use a catheter that has been damaged in any way.Damaged catheters may rupture causing vessel damage or tip detachment during the procedure.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21654666
Report Number3008114965-2025-00201
Device Sequence Number20689078
Product Code KRA
UDI-Device Identifier10886704028628
UDI-Public(01)10886704028628(11)231019(17)260930(10)31178999
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number606151X
Device Lot Number31178999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
125CM LARGE BORE 71 CATHETER.; EMBOLIC COIL (UNSPECIFIED BRAND).; UNKCEREBASE.
Patient SexUnknown